Indiana, 2010Flood in Indiana, July 13, 2010
July 13, 2010 · NWS IND · 1 event in 1 county or zone
A large shield of showers and thunderstorms pushed across Central Indiana during the day on the 13th of July. An upper level wave, moving west to east across the area, assisted in the widespread nature of the precipitation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $500
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large shield of showers and thunderstorms pushed across Central Indiana during the day on the 13th of July. An upper level wave, moving west to east across the area, assisted in the widespread nature of the precipitation. A few isolated thunderstorms formed along the back edge of the precipitation shield during the afternoon and early evening hours. As these storms passed over New Castle, radar estimated that 2.75 inches of rain had fallen aproximately 1.5 miles south of the center of New Castle as of 9:20 PM EDT. This helped produce flooding in portions of New Castle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 13, 1:41 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 1:41 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT TUE JUL 13 2010
.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.
&&
.SYNOPSIS...SURFACE AND UPPER AIR TROUGH MOVING ACROSS INDIANA
THIS AFTERNOON HAS TRIGGERED SMALL LINE OF THUNDERSTORMS MOVING
ACROSS CENTRAL INDIANA. PRESENT SPEED INDICATES THIS LINE SHOULD
PUSH SOUTH OF EAST FORK WHITE RIVER BY 5 OR 6 PM. CLOUDS SCATTER
BEHIND THIS LINE. ISOLATED THUNDERSTORMS ACROSS CENTRAL AND
NORTHERN ILLINOIS APPEAR TO BE SURFACE BOUNDARY DRIVEN AND NOT
LIKELY TO IMPACT CENTRAL INDIANA.
UPPER RIDGE TO BUILD IN TONIGHT AND MIDWEEK RETURNING HEAT TO
CENTRAL INDIANA. STRONG SYSTEM OVER SOUTHWEST CANADA WILL DRIVE
EAST AND PUSH NEXT COLD FRONT TO INDIANA THURSDAY NIGHT.
OVERALL...IN COMING WEEK...SURFACE BOUNDARY WILL CONTINUE TO DRIVE
NORTH AND SOUTH BETWEEN SOUTHERN GREAT LAKES AND LOWER OHIO VALLEY
PROVIDING CENTRAL INDIANA DRY WEATHER WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT BUT THEN NEARLY DAILY CHANCE THURSDAY INTO TUESDAY.
MODELS STILL IN SOME DISAGREEMENT ON TIMING OF SHORT WAVE TROUGHS
BEYOND DAY 3 AND THUS IMPACT ON RAIN CHANCES SO WILL NOT DEVIATE
RAIN CHANCES FROM EXISTING FORECAST.
MAIN FORECAST PROBLEM IN SHORT TERM IS HEAT ADVISORY CONDITIONS
FOR WEDNESDAY AND RAIN CHANCES WEEKEND AND BEYOND.
&&
.NEAR TERM /TONIGHT/...ALL MODELS AND ONGOING OBSERVED WEATHER
APPEAR ON TRACK IN HAVING PRECIPITATION CLEARED FROM THE AREA AT
THE OUTSET. CLOUDS SHOULD DISSIPATE OR MOVE OUT BY SUNSET AND WITH
RIDGE BUILDING IN EXPECT WINDS TO GO LIGHT. REMNANT MOISTURE ON
GROUND ALONG WITH CLEARING SKIES AND LIGHT WIND SHOULD LEAD TO
PATCHY MORNING FOG.
&&
.SHORT TERM /WEDNESDAY AND THURSDAY/...UPPER RIDGE BUILDS IN TO
RETURN THE HEAT. GIVEN UPSTREAM DEWPOINTS AND LITTLE ADVECTION OF
THESE SOUTH TO INDIANA TONIGHT MEANS FAIRLY HUMID DAYS IN STORE
FOR WEDNESDAY AND ESPECIALLY THURSDAY. TEMPS AT 850 MB NEXT COUPLE
DAYS SUGGEST 90 DEGREES MAX FOR SURFACE TEMPS NEXT COUPLE DAYS BUT
500 HEIGHTS AND 1000-500 MB THICKNESSES INDICATE LOW TO MID 90S
LIKELY. WILL AVERAGE BETWEEN THE TWO WITH MAXS EXPECTED 89-93
WEDNESDAY AND 90-95 THURSDAY. ALSO WITH FRONT APPROACHING THURSDAY
EXPECT SOME COMPRESSIONAL HEATING AND DEWPOINT POOLING THAT COULD
PUSH HEAT INDICES TO NEAR WARNING CRITERIA. FOR MOMENT...SOUTHWEST
INDIANA COUNTIES SHOULD REACH HEAT ADVISORY CRITERIA WEDNESDAY
AFTERNOON.
AS FOR PRECIPITATION ALL MODELS SUGGEST DECENT SHOT AT STORMS LATE IN
THE DAY THURSDAY AS STRONG CANADIAN SYSTEM SWEEPS COLD FRONT INTO
LOWER GREAT LAKES. SOUTHEAST COUNTIES MAY NOT SEE THREAT UNTIL
THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY INTO TUESDAY/...AGAIN SOME MODEL DISCREPANCIES
ON TIMING OF SYSTEMS IN NORTHWEST FLOW BUT OVERALL WARM TEMPS NEAR
90 AND NEARLY DAILY CHANCE FOR PRECIPITATION APPEARS IN ORDER UNTIL
BETTER CONSISTENCY BETWEEN MODELS. HAVE THUS ONLY MADE MINOR
ADJUSTMENTS TO BOTH TEMPS AND PRECIPITATION CHANCES AND A BLEND
FROM ALL MODELS.
&&
.AVIATION.../DISCUSSION FOR 131800Z TAFS/...
MVFR AND BRIEF IFR CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON
ACROSS KIND/KHUF/KBMG AS A LINE OF SHOWERS AND THUNDERSTORMS MOVE
ACROSS CENTRAL INDIANA. KLAF HAS ALREADY CLEARED OUT AND RETURNED
TO VFR CONDITIONS. TIME CROSS SECTIONS AND FORECAST SOUNDINGS ARE
SHOWING AN ABRUPT DROP IN MOISTURE AFTER TUE 18Z. SO...VFR
CONDITIONS WILL RETURN TO ALL TAF SITES AS SOON AS CURRENT
CONVECTION MOVES OUT OF THE AREA AND WILL LAST THROUGH MIDNIGHT.
AFTER THAT...FOG WILL BRING VISIBILITIES BACK DOWN TO MVFR/IFR
CATEGORY OVERNIGHT AS SKIES CLEAR OUT. VFR CONDITIONS WILL THEN
RETURN ONCE AGAIN BY MID MORNING AND REMAIN THAT WAY THROUGH THE
TAF PERIOD AS WEAK RIDGING BUILDS OVER THE REGION THROUGH TOMORROW.
WINDS WILL BE LIGHT AND VARIABLE THIS AFTERNOON AND EVENING...CALM
OVERNIGHT...AND THEN SHIFT TO THE SOUTHEAST TOMORROW MORNING AT 5
TO 7 KTS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 2 PM TO 6 PM EDT WEDNESDAY FOR INZ060-061-
067>069.
&&
SYNOPSIS...TUCEK
NEAR TERM...TUCEK
SHORT TERM...TUCEK
LONG TERM....TUCEK
AVIATION...TDUD
Hazardous weather outlook, Jul 13, 2:06 PM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EDT TUE JUL 13 2010
INZ021-028>031-035>049-051>057-062>065-070>072-141915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-
JACKSON-JENNINGS-
306 PM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT. THUNDERSTORMS WITH A THREAT FOR LIGHTNING WILL
MOVE TO SOUTHERN INDIANA BEFORE EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN FROM THURSDAY THROUGH MONDAY WITH
THE BEST CHANCES THURSDAY NIGHT AND EARLY FRIDAY THEN AGAIN BY
MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME BUT LIGHTNING
IS A THREAT WITH ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-061-067>069-141915-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-
306 PM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT. THUNDERSTORMS WITH A THREAT FOR LIGHTNING WILL
MOVE TO SOUTHERN INDIANA BEFORE EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN FROM THURSDAY AFTERNOON THROUGH
MONDAY WITH THE BEST CHANCES THURSDAY NIGHT AND EARLY FRIDAY THEN
AGAIN BY MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME BUT
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
EXCESSIVE HEAT AND HUMIDITY WILL BE A CONCERN WEDNESDAY AND
THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
TUCEK
In the hours before
Special weather statement, Jul 13, 12:43 PM EST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 PM EDT TUE JUL 13 2010
INZ045>047-051>056-061>063-131845-
BROWN-CLAY-GREENE-HENDRICKS-JOHNSON-MARION-MONROE-MORGAN-OWEN-PUTNAM-
SHELBY-VIGO-
143 PM EDT TUE JUL 13 2010
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPEEDWAY TO BRAZIL...AND
MOVING SOUTHEAST AT 20 MPH.
* THUNDERSTORMS WILL BE NEAR...
INDIANAPOLIS INT'L AIRPORT AND CORY AROUND 150 PM EDT...
MONUMENT CIRCLE AND INDIANAPOLIS AROUND 155 PM EDT...
WARREN PARK AND SALINE CITY AROUND 200 PM EDT...
MONROVIA AND EMINENCE AROUND 205 PM EDT...
HOMECROFT AND BEECH GROVE AROUND 210 PM EDT...
SOUTHPORT AND DEVORE AROUND 215 PM EDT...
GREENWOOD AND WAVERLY AROUND 220 PM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. FREQUENT LIGHTNING AND SMALL HAIL MAY ALSO ACCOMPANY THESE
STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MRD/DT
Special weather statement, Jul 13, 1:43 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT TUE JUL 13 2010
INZ053>057-062>065-070>072-131945-
BARTHOLOMEW-BROWN-DECATUR-JACKSON-JENNINGS-JOHNSON-LAWRENCE-MONROE-
MORGAN-OWEN-RUSH-SHELBY-
243 PM EDT TUE JUL 13 2010
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM 9 MILES
NORTHWEST OF SHELBYVILLE TO 8 MILES EAST OF SPENCER...AND MOVING
SOUTHEAST AT 20 MPH.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. FREQUENT LIGHTNING AND SMALL HAIL MAY ALSO ACCOMPANY THESE
STORMS. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MRD/DT
Flood, Henry
- When
- July 13, 5:46 PM EST to 7:00 PM EST
- Where
- Henry County, 1.13 mi S of New Castle to 1.26 mi S of New Castle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.904, -85.371
Minor flooding was reported in the New Castle area. The Henry County Emergency Management spokesperson said that Crescent Creek Drive was the only road closed due to flooding. He also reported floodwater that blew out the basement windows of one home. Some parks also had standing water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, July 13, 20102 deaths · $167,000 · 54 kt wind · 4 events
- Flash Flood and Hail in North Dakota, July 13 to 14, 20102 injured · $17 million · 5 in hail · 55 events
- Flash Flooding and Damaging Winds in North Carolina, July 13 to 14, 20101 death · $9,000 · 50 kt wind · 10 events
- Flash Flooding in Pennsylvania, July 13, 20101 death · 5 events
- Tornadoes and Hail in North Carolina, July 13, 20101 injured · $1.1 million · EF1 · 19 events
- Hail and Damaging Winds in North Carolina, July 13, 2010$125,000 · 1 in hail · 15 events
- Flash Flooding in West Virginia, July 13, 2010$210,000 · 2 events
- Flash Flood and Hail in North Dakota, July 13, 2010$110,000 · 61 kt wind · 11 events
- Flash Flooding in New York, July 13, 2010$130,000 · 5 events
- Flash Flooding and Damaging Wind in West Virginia, July 13, 2010$130,000 · 65 kt wind · 4 events
- Flash Flood in Ohio, July 13, 2010$150,000 · 1 event
- Lightning Strike in Indiana, July 13, 2010$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253233.